Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Perturbation of complete orthonormal sets and eigenfunction expansions.


Author: Jerry L. Kazdan
Journal: Proc. Amer. Math. Soc. 27 (1971), 506-510
MSC: Primary 47.48
DOI: https://doi.org/10.1090/S0002-9939-1971-0271767-2
MathSciNet review: 0271767
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A technique is given for determining the asymptotic properties of vectors which are perturbations of a given basis--the eigenfunctions a selfadjoint operator. Its application is illustrated by a differential equation example, not using the Hilbert space norm. An estimate is also given for the codimension of the span of a perturbed set of vectors.


References [Enhancements On Off] (What's this?)

  • [1] G. Birkhoff and G.-C. Rota, Ordinary differential equations. Introduction to higher mathematics, Ginn, Boston, Mass., 1962, Chapter 11. MR 25 #2253. MR 0138810 (25:2253)
  • [2] E. Ince, Ordinary differential equations, reprint, Dover, New York, 1944. MR 6, 65. MR 0010757 (6:65f)
  • [3] T. Kato, Perturbation theory for linear operators, Die Grundlehren der math. Wissenschaften, Band 132, Springer-Verlag, New York, 1967. MR 34 #3324.
  • [4] J. Schwartz, Perturbations of spectral operators, and applications. I: Bounded perturbations, Pacific J. Math. 4 (1954), 415-458. MR 16,144. MR 0063568 (16:144b)
  • [5] E. Titchmarsh, Eigenfunction expansions associated with second-order differential equations, Clarendon Press, Oxford, 1946. MR 8, 458. MR 0019765 (8:458d)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47.48

Retrieve articles in all journals with MSC: 47.48


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0271767-2
Keywords: Eigenfunctions, perturbation, Schauder basis, asymptotic
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society